Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 618, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 20, 2012, 6:00 AM CST for Jasper County, Smith County, Mississippi. It was in force for 75 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2012, 6:00 AM CST (12:00 UTC)
- Expired
- Dec 20, 2012, 7:15 AM CST
- In force
- 75 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 67 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 6:40 AM CST | TSTM WND DMG | Raleigh, MS | REPORTS OF NUMEROUS TREES DOWN COUNTYWIDE. |
| Dec 20, 6:54 AM CST | TSTM WND GST 53 | Bay Springs, MS | |
| Dec 20, 6:55 AM CST | TSTM WND DMG | 2 W Bay Springs, MS | TREES DOWN ACROSS HWY 18. HIGHWAY IS BLOCKED. |
| Dec 20, 7:15 AM CST | TSTM WND DMG | 2 Sw Rose Hill, MS | TREES DOWN ON HWY 18. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 4:23 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS54 KJAN 201200
SVRJAN
MSC061-129-201315-
/O.NEW.KJAN.SV.W.0618.121220T1200Z-121220T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STRINGER...
* UNTIL 715 AM CST
* AT 601 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES NORTHWEST OF BURNS TO 27 MILES SOUTHWEST OF WHITE OAK
MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHITE OAK BY 610 AM CST...
BURNS BY 615 AM CST...
PINEVILLE AND RALEIGH BY 625 AM CST...
GARLANDVILLE AND TAYLORSVILLE BY 640 AM CST...
TURNERVILLE AND BAY SPRINGS BY 645 AM CST...
STRINGER BY 650 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
MISSISSIPPI.
&&
LAT...LON 3182 8891 3178 8965 3204 8966 3205 8973
3222 8973 3222 8891
TIME...MOT...LOC 1201Z 265DEG 46KT 3231 8965 3182 9000
$$
JA1 follow-up statement
541
WWUS54 KJAN 201307
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 AM CST THU DEC 20 2012
MSC129-201317-
/O.CAN.KJAN.SV.W.0618.000000T0000Z-121220T1315Z/
SMITH MS-
707 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SMITH COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR EASTERN
MISSISSIPPI.
LAT...LON 3182 8891 3182 8901 3180 8931 3205 8933
3221 8924 3222 8891
TIME...MOT...LOC 1307Z 265DEG 46KT 3220 8894 3171 8930
$$
MSC061-201315-
/O.CON.KJAN.SV.W.0618.000000T0000Z-121220T1315Z/
JASPER MS-
707 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CST
FOR JASPER COUNTY...
AT 707 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROSE HILL TO 14 MILES SOUTHWEST OF STRINGER MOVING EAST AT 55
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HEIDELBERG AND STAFFORD SPRINGS BY 715 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR EASTERN
MISSISSIPPI.
&&
LAT...LON 3182 8891 3182 8901 3180 8931 3205 8933
3221 8924 3222 8891
TIME...MOT...LOC 1307Z 265DEG 46KT 3220 8894 3171 8930
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 5:03 AM CST, 57 minutes earlier.
Area forecast discussion, Dec 20, 5:03 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
503 AM CST THU DEC 20 2012
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...ADVERTISED SEVERE SQUALL
LINE ONGOING EARLY THIS MORNING ACROSS ARKANSAS...LOUISIANA AND
WESTERN MISSISSIPPI. THIS LINE HAS HAD A HISTORY OF PRODUCING WIND
DAMAGE ACROSS TEXAS...ARKANSAS AND LOUISIANA THROUGH THE COURSE OF
THE EVENING AND OVERNIGHT. AS THIS LINE MOVES INTO CENTRAL
MISSISSIPPI...IT CONTINUES TO ENCOUNTER VERY MOIST AND UNSTABLE AIR
CHARACTERIZED BY 500 J/KG SBCAPE IN SOUTHERN COUNTIES. THE LINE IS ALSO
MOVING INTO AN AIRMASS THAT HAS 300 M2/S2 0-3KM HELICITY IN THE WEST
TO VALUES AROUND 400-600 M2/S2 0-3KM ACROSS EASTERN MISSISSIPPI.
FORCING WITH THIS SYSTEM HAS BEEN ENOUGH TO COMPENSATE FOR VERY WARM
MID LEVEL TEMPERATURES OF AROUND -9 TO -11C AND WEAK LAPSE RATES. IN
ADDITION...DEWPOINTS HAVE REACHED AROUND 65-69 DEGREES IN THIS AREA.
COUPLE ALL OF THIS WITH A LARGE AMOUNT OF WIND IN PLACE THROUGHOUT
THE ATMOSPHERE...THE EASTERN 2/3RDS OF THE CWA HAS BEEN PLACED IN A
TORNADO WATCH UNTIL NOON. WESTERN SECTIONS HAVE BEEN UNDER A SEVERE
THUNDERSTORM WATCH UNTIL 7AM...AND GIVEN THE FAST PACE OF THIS LINE
THIS SHOULD BE GOOD TO EXPIRE OR PERHAPS CANCEL SOME LOCATIONS A
LITTLE EARLY. THE THIN SQUALL LINE HAS BEEN MOVING AT A FAST
PACE...AROUND 45-50MPH. AHEAD OF THE LINE...WARM ADVECTION SHOWERS
HAVE BEEN ONGOING THROUGHOUT THE NIGHT BUT OVER THE PAST FEW HOURS
HAVE ENCOUNTERED A BIT OF THAT HELICITY AND BEEN ABLE TO
ROTATE...PROMPTING TORNADO WARNINGS IN SOME LOCATIONS. AS
ANTICIPATED...MUCH OF THIS ACTIVITY HAS LITTLE TO NO LIGHTNING
ASSOCIATED WITH IT.
GIVEN THE FAST PACE OF THE LINE...MUCH OF THIS ACTIVITY SHOULD BE
OUT OF THE CWA BY AROUND 9-930AM. CLEARING SHOULD BE RATHER RAPID
BEHIND THE LINE AS STRONG CAA MOVES INTO THE CWA AS WELL AS MUCH
DRIER AIR CHARACTERIZED BY PW VALUES AROUND 0.2 INCHES. HIGH
TEMPERATURES WILL BE REACHED EARLY IN THE DAY AND BEGIN DROPPING
THROUGH THE AFTERNOON INTO THE 50S AND 40S. WITH A TIGHT PRESSURE
GRADIENT IN PLACE AS THE SFC LOW PULLS OUT TOWARD THE GREAT LAKES
AND HIGH PRESSURE MOVING EAST...WINDS WILL BE VERY GUSTY OUT OF THE
NORTHWEST TODAY WITH SPEEDS AROUND 25-35MPH AND GUSTS UP TO 45MPH.
DUE TO THIS A WIND ADVISORY REMAINS IN EFFECT UNTIL 6PM. WINDS
SHOULD SUBSIDE THROUGH THE EVENING...BUT NOT FULLY DECOUPLE...AS
HIGH PRESSURE MOVES INTO THE REGION. WITH MUCH COLDER AIR IN
PLACE...LOWS WILL DIP INTO THE LOWER 30S AND UPPER 20S TONIGHT UNDER
CLEAR SKIES.
SFC HIGH PRESSURE WILL MOVE INTO THE REGION FOR FRIDAY AS WELL AS
RIDGING ALOFT. THIS WILL LEAD TO SUNNY SKIES BUT A COOLER DAY WITH
HIGHS IN THE LOWER 50S. OVERNIGHT LOWS FRIDAY NIGHT WILL AGAIN BE
CHILLY IN THE MID TO UPPER 20S. /28/
.LONG TERM...SATURDAY THROUGH SUNDAY NIGHT...
AFTER A VERY CHILLY START SATURDAY...THE WEEKEND IS LOOKING FAIRLY
QUIET WEATHER-WISE WITH DRY CONDITIONS AND MODERATING TEMPERATURES
THE GENERAL RULE AS MID LEVEL RIDGING TAKES PLACE AND SURFACE HIGH
PRESSURE SHIFTS EAST. LOW LEVEL MOISTURE RETURN COULD LEAD TO ENOUGH
INSTABILITY FOR A FEW SHOWERS BY SUNDAY AFTERNOON AND WILL KEEP LOW
PRECIP CHANCES GOING.
MONDAY THROUGH NEXT THURSDAY...
WE STILL EXPECT A STRONG STORM SYSTEM TO AFFECT THE ARKLAMISS DURING
THE EARLY TO MIDDLE PORTION OF NEXT WEEK. HOWEVER...CONFIDENCE IS
VERY LOW IN THE FORECAST DETAILS GIVEN RUN-TO-RUN INCONSISTENCIES
AND SPREAD AMONG THE GLOBAL MODELS. WILL STAY THE COURSE FOR NOW AND
KEEP THE MENTION OF HEAVY RAINFALL AND SEVERE STORMS IN THE
GRAPHICS. OF SOMEWHAT HIGHER CONFIDENCE IS THAT VERY CHILLY AIR
COULD SURGE SOUTH INTO THE ARKLAMISS FOR WEDNESDAY INTO THURSDAY AND
BEYOND AS COLD HIGH PRESSURE OVER CANADA MAKES A MOVE TO THE SOUTH
BEHIND THE ADVERTISED STORM SYSTEM. /EC/
&&
.AVIATION...MIX OF MVFR TO IFR CONDITIONS ONGOING ACROSS THE TAF
SITES. LINE OF SEVERE STORMS MOVING THROUGH THE JACKSON AREA AT
11Z...AND SHOULD BE AFFECTING KMEI/KGTR/KHBG/KPIB AROUND 14-15Z.
SHOWERS AHEAD OF THE LINE MAY AFFECT THOSE EASTERN SITES ANYTIME
BETWEEN 11Z AND 15Z. NOT MUCH LIGHTNING WITH ANY OF THESE STORMS AND
COULD HAVE THE POTENTIAL TO BRING WIND GUSTS TO 50KTS.BEHIND COLD
FROPA..WINDS WILL SWITCH TO THE NW WITH SUSTAINED WINDS OF 17-27KTS AND
GUSTS TO 40KTS AT TIMES WITH VFR CONDITIONS RETURNING ALONG WITH
CLEARING SKIES. WINDS WILL TAPER DOWN TONIGHT TO AROUND 10KTS OR
LESS. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 57 29 53 28 / 28 0 0 0
MERIDIAN 62 27 53 25 / 93 0 0 0
VICKSBURG 57 28 54 26 / 13 0 0 0
HATTIESBURG 64 29 56 25 / 94 0 0 0
NATCHEZ 56 28 54 28 / 13 0 0 0
GREENVILLE 57 26 50 29 / 9 0 0 0
GREENWOOD 55 27 51 29 / 21 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>066-
072>074.
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
&&
28/ECHazardous weather outlook, Dec 20, 6:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST THU DEC 20 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 600 AM CST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE LINE OF STORMS MOVING EAST ACROSS THE ARKLAMISS THIS MORNING. LOCATIONS EAST OF INTERSTATE 55 WILL HAVE THE GREATEST RISK THROUGH 10AM WITH THE MAIN HAZARD BEING DAMAGING STRAIGHT LINE WINDS. A TORNADO CANNOT BE RULED OUT. AFTER 10 AM...THE RISK FOR SEVERE WEATHER WILL BE GREATLY DIMINISHED AS A COLD FRONT WILL PUSH THROUGH THE STATE. FOLLOWING THE COLD FRONT...GUSTY NORTH TO NORTHWEST WINDS WILL MOVE INTO THE REGION WITH SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 30 TO 45 MPH. SPORADIC 50 MPH WIND GUSTS ACROSS THE DELTA REGION ARE NOT OUT OF THE QUESTION BETWEEN EARLY MORNING AND EARLY AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE REGION UNTIL 6 PM THIS EVENING...AFTER WHICH WINDS ARE EXPECTED TO SUBSIDE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR EARLY NEXT WEEK...INCLUDING CHRISTMAS DAY...ANOTHER STORM SYSTEM COULD IMPACT THE REGION BRINGING HEAVY RAINFALL AND SEVERE THUNDERSTORMS. PLEASE STAY TUNED FOR UPDATES AS THE WEEKEND APPROACHES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH MID-MORNING AND POSSIBLY AGAIN NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Local storm report, Dec 20, 4:12 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG LELAND 33.40N 90.90W
12/20/2012 WASHINGTON MS PUBLIC
POWER OUTAGES IN LELAND.
&&
AWEBERSpecial weather statement, Dec 20, 4:56 AM CST, 1 hour 4 minutes before
MSZ055-056-064-065-201125-
SMITH MS-SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS-
456 AM CST THU DEC 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CST THU DEC 20 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF HEBRON AT 455 AM CST...MOVING NORTHEAST
AT 50 MPH.
PEOPLE IN NORTHWESTERN COVINGTON...NORTHWESTERN JEFFERSON DAVIS...
SOUTHEASTERN SIMPSON AND SOUTHERN SMITH COUNTIES SHOULD MONITOR THIS
STORM CLOSELY. A TORNADO WATCH IS IN EFFECT...PEOPLE SHOULD BE
PREPARED TO MOVE TO SAFETY IF THREATENING WEATHER APPROACHES.
LAT...LON 3208 8955 3190 8939 3173 8962 3160 8997
3187 8996
TIME...MOT...LOC 1055Z 228DEG 42KT 3176 8988
AEGLocal storm report, Dec 20, 5:12 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND GST YAZOO CITY 32.86N 90.41W
12/20/2012 E60.00 MPH YAZOO MS AMATEUR RADIO
&&
AWEBERLocal storm report, Dec 20, 5:39 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
539 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG BROWNSVILLE 32.45N 90.44W
12/20/2012 HINDS MS FIRE DEPT/RESCUE
REPORTS OF LARGE LIMBS DOWN ON MARTIN ROAD IN NORTHERN
PART OF THE COUNTY.
0530 AM TSTM WND DMG JACKSON 32.32N 90.21W
12/20/2012 HINDS MS EMERGENCY MNGR
FALLEN TREE ON APARTMENT ON MCFADDEN RD. LARGE TREE LIMBS
AND POWER LINES DOWN AT WYNNDALE RD AND TERRY RD.
0534 AM TSTM WND GST JACKSON 32.32N 90.21W
12/20/2012 M54.00 MPH HINDS MS ASOS
54MPH WIND GUST MEASURED AT JACKSON INTERNATIONAL
AIRPORT.
0535 AM TSTM WND DMG TERRY 32.10N 90.30W
12/20/2012 HINDS MS EMERGENCY MNGR
MULTIPLE TREES DOWN IN AND AROUND TERRY.
&&
AWEBERSpecial weather statement, Dec 20, 5:56 AM CST, 4 minutes before
MSZ039-045-046-201225-
NOXUBEE MS-NESHOBA MS-KEMPER MS-
556 AM CST THU DEC 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
556 AM CST THU DEC 20 2012
A CLUSTER OF SHOWERS AND THUNDERSTORM CAPABLE OF PRODUCING 50 MPH
WINDS WAS LOCATED 4 MILES SOUTHEAST OF FORESTDALE AT 556 AM
CST...MOVING NORTHEAST AT 50 MPH.
PEOPLE IN KEMPER...SOUTHEASTERN NESHOBA AND SOUTHERN NOXUBEE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3292 8834 3257 8888 3258 8906 3280 8903
3293 8887 3292 8882 3297 8881 3316 8858
3295 8834
TIME...MOT...LOC 1156Z 236DEG 45KT 3277 8887
BKLocal storm report, Dec 20, 5:59 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG GREENWOOD 33.52N 90.19W
12/20/2012 LEFLORE MS EMERGENCY MNGR
POWER OUTAGES REPORTED AT THE COURTHOUSE AND THE FIRE
STATION IN TOWN.
0440 AM TSTM WND DMG 4 NE VICKSBURG 32.37N 90.82W
12/20/2012 WARREN MS PUBLIC
TRANSFORMER ON FIRE AT CULKIN ON OAK RIDGE RD. RELAYED
VIA SOCIAL MEDIA.
0540 AM TSTM WND DMG 10 NE PHILADELPHIA 32.88N 88.99W
12/20/2012 NESHOBA MS EMERGENCY MNGR
TREE BLOCKING ONE LANE OF HWY 21 NORTH NEAR CR 763.
&&
AWEBERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:14 AM CST | Special Weather Statement | JAN | Kemper | 31 min |
| Dec 20, 2:59 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 76 min |
| Dec 20, 3:23 AM CST | Special Weather Statement | JAN | Madison | 32 min |
| Dec 20, 3:42 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 78 min |
| Dec 20, 3:45 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower | 45 min |
| Dec 20, 3:59 AM CST | Tornado Warning | JAN | Madison | 26 min |
| Dec 20, 4:18 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 72 min |
| Dec 20, 4:22 AM CST | Tornado Warning | JAN | Attala, Leake | 34 min |
| Dec 20, 4:25 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 80 min |
| Dec 20, 4:34 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 71 min |
| Dec 20, 4:48 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 57 min |
| Dec 20, 4:56 AM CST | Special Weather Statement | JAN | Simpson | 29 min |
| Dec 20, 5:01 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 59 min |
| Dec 20, 5:08 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Webster | 67 min |
| Dec 20, 5:16 AM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 74 min |
| Dec 20, 5:24 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 66 min |
| Dec 20, 5:26 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 34 min |
| Dec 20, 5:27 AM CST | Severe Thunderstorm Warning | JAN | Marion | 48 min |
| Dec 20, 5:38 AM CST | Tornado Warning | JAN | Marion | 37 min |
| Dec 20, 5:44 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 76 min |
| Dec 20, 5:53 AM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Winston | 52 min |
| Dec 20, 5:56 AM CST | Special Weather Statement | JAN | Kemper, Noxubee | 29 min |
| Dec 20, 5:58 AM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 62 min |
| Dec 20, 5:59 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 46 min |
| Dec 20, 6:17 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 43 min |
| Dec 20, 6:18 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 42 min |
| Dec 20, 6:20 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 40 min |
| Dec 20, 6:23 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 82 min |
| Dec 20, 6:33 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 57 min |
| Dec 20, 6:38 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 37 min |
| Dec 20, 6:48 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 57 min |
| Dec 20, 6:51 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 54 min |
| Dec 20, 6:59 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 19 min |
| Dec 20, 7:12 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.